Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 61, NWS Mobile, AL

March 13, 1999Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Mar 13, 1999, 5:11 PM CST for Greene County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 1999, 5:11 PM CST (23:11 UTC)
Expired
Mar 13, 1999, 6:15 PM CST
In force
64 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Greene County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 1999-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 1999-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 406 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
406 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 132311 RRA
SVRMOB
MSC041-140015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
511 PM CST SAT MAR 13 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHEASTERN MISSISSIPPI

* UNTIL 615 PM CST

* AT 510 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM
  WAS LOCATED 13 MILES NORTH OF MCLAIN OR 9 MILES SOUTHWEST OF
  PIAVE... MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF -
  PIAVE BY 525 PM CST


THIS THUNDERSTORM MAY PRODUCE WEAK... SHORT LIVED TORNADOES ALONG
ITS LEADING EDGE. HOWEVER... THE PRIMARY THREAT POSED BY THIS
THUNDERfSTORM IS PARTICULARLY DAMAGING WINDS. QUICKLY SEEK SAFETY
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. DO NOT REMAIN
OUTDOORS. TRUCKS AND OTHER HIGH-PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO STRONG WINDS AND MAY BE BLOWN OFF THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:10 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Mar 13, 3:10 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CST SAT MAR 13 1999

SATELLITE AND RADAR IMAGERY HAVE LARGE FWD PROPOGATING MCS OVER SRN MS
MOVG INTO SW AL AT 40 KT. 12Z SIL SDG HODOGRAPH INDCD ROTATING STORMS
LIKELY AHD OF AND IMBEDDED IN LINES FORMING IN ERN PTNS OF MOB CWA.

THIS EVE XPCT WND TO CONTINUE NR GALE FORCE OVER FA AS WELL AS PCPN.
ETA...NGM...AVN...AND NOGAPS SHOW GOOD CONGRUENCE OF LOW CTR PSN XCP
NGM INTENSIFIES MORE THAN OTHERS...AS IT DID YESTERDAY. THEREFORE THE
ETA AND AVN LOOK LIKE GOOD MDLS TO PICK FM.

OVER THE COASTAL WATERS...E-SELY FLOW CONTINUES TODAY 15-20 KT WITH
SCA. ON SUN...XPCTG NEAR GALE NW WIND...WHICH SHUD KILL HIGH TIDE
ANOMALY. THREAT OF COASTAL FLOODING SHUD SUBSIDE BY MIDDAY SUN...AND
WILL LIKELY CANCEL CFW WARNING IN EFFECT SINCE LATE SAT AM.

MOB 46/54/36/59 7220  PNS 49/53/39/58 7220
DTS 48/54/38/59 7520  GZH 44/55/34/57 7220 77

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 2:43 PM CSTSevere Thunderstorm WarningMOBWayne62 min
Mar 13, 5:09 PM CSTSevere Thunderstorm WarningMOBPerry66 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.